- What is high risk drugs?
- What are the top 5 high-alert medications?
- What is error in pharmacy?
- Why do we need to detach sound alike drugs into separate order menus?
- How do you prevent LASA errors?
- How can we reduce Lasa error at dispensing stage?
- What is one example of a high alert medication?
- What are some look alike drugs?
- What is the look alike sound alike medication list?
- How do you store LASA drugs?
- What is the significance of look alike and sound alike medications?
- How do you prevent sound alike look alike drugs?
- What strategy can reduce LASA medication errors?
- What is Apinch?
- Who does high alert medication?
- What are three types of drug action classifications?
- What medication may cetirizine be confused for?
What is high risk drugs?
High risk medications are drugs that have a heightened risk of causing significant patient harm when they are used in error.
High risk medicines include medicines: with a low therapeutic index.
that present a high risk when administered by the wrong route or when other system errors occur..
What are the top 5 high-alert medications?
The top five high-alert medications identified by the ISMP study are insulin; opiates and narcotics; injectable potassium chloride (or phosphate) concentrate (See Sentinel Event Alert, Issue 1); intravenous anticoagulants (heparin); and sodium chloride solutions above 0.9 percent.
What is error in pharmacy?
Errors in prescribing can occur when an incorrect drug or dose is selected, or when a regimen is too complex. When prescriptions are transmitted orally, sound-alike names may cause error. … Errors may occur because a prescription is never transmitted to a pharmacy, or a prescription is never filled by the patient.
Why do we need to detach sound alike drugs into separate order menus?
Separate medications so look-alike and sound-alike drugs are not stored near each other to help reduce the chance of an error.
How do you prevent LASA errors?
LASA errors are one of the most frequent dispensing errors….For prevention of dispensing errors:Minimize the LASA drug selections from the selection screen and flag them as LASA medications.Place brightly colored warning stickers on LASA drugs or drugs that have very similar packaging to each other when storing.More items…
How can we reduce Lasa error at dispensing stage?
The following is a list of strategies for minimizing dispensing errors:Ensure correct entry of the prescription. … Confirm that the prescription is correct and complete. … Beware of look-alike, soundalike drugs. … Be careful with zeros and abbreviations. … Organize the workplace. … Reduce distraction when possible.More items…•Jan 20, 2010
What is one example of a high alert medication?
Examples of high-alert medications include insulin, opioids, neuromuscular blocking agents, anticoagulants, and many others.
What are some look alike drugs?
acetaZOLAMIDE. acetoHEXAMIDE. acetoHEXAMIDE. acetaZOLAMIDE. buPROPion. busPIRone. busPIRone. … ALPRAZolam. LORazepam — clonazePAM. aMILoride. amLODIPine. amLODIPine. aMILoride. … glipiZIDE. glyBURIDE. glyBURIDE. glipiZIDE. hydrALAZINE. hydrOXYzine – HYDROmorphone. … chlorproMAZINE** chlordiazePOXIDE. CISplatin. CARBOplatin. cloBAZam. clonazePAM.
What is the look alike sound alike medication list?
Examples of look-alike sound-alike medications are prednisone and prednisolone, dopamine and dobutamine, and dimenhydrinate and diphenhydramine.
How do you store LASA drugs?
1) All LASA medications will be stored in a storage bin within in the locked medication area and will have a colored sticker applied to the medication in order to call attention to the potential for medication error.
What is the significance of look alike and sound alike medications?
Drugs with similar names are a threat to patient safety, and pharmacists must be on high alert when filling and dispensing these medications. Drugs with similar names are a threat to patient safety, and pharmacists must be on high alert when filling and dispensing these medications.
How do you prevent sound alike look alike drugs?
Configure all computer screens to prevent look-alike drug name pairs from appearing consecutively. Store products with look-alike names in different locations. Use shelf stickers to help locate products that have been moved. Alert patients to the potential for mix-ups with known, problematic drug names.
What strategy can reduce LASA medication errors?
Tall Man lettering is an error-prevention strategy used to reduce the risk of look-alike medicine names errors. Tall Man lettering uses a combination of lower and upper case letters to highlight the differences between look-alike medicine names, helping to make them more easily distinguishable.
What is Apinch?
In the acute sector in Australia, the ‘APINCHS’ acronym and classification assists clinicians to focus on a group of medicines known to be associated with high potential for medication-related harm.
Who does high alert medication?
transdermal neuromuscular blocking agents (e.g., succinylcholine, rocuronium, vecuronium) parenteral nutrition preparations sodium chloride for injection, hypertonic, greater than 0.9% concentration sterile water for injection, inhalation and irrigation (excluding pour bottles) in containers of 100 mL or more …
What are three types of drug action classifications?
When considering only their chemical makeup, there are six main classifications of drugs: alcohol, opioids, benzodiazepines, cannabinoids, barbiturates, and hallucinogens. Out of all the thousands of drugs that are out there, both prescription and illegal, each one can be categorized under one of these six headings.
What medication may cetirizine be confused for?
The brand names Zerit and Zyrtec are similar, and the generic names stavudine and cetirizine can sound similar.